Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Jan 14, 2022, 3:54 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Jan 14, 2022, 10:00 AM CST. It was in force for 9 hr. 29 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 14, 2022, 3:54 AM CST (09:54 UTC)
- In effect from
- Jan 14, 2022, 10:00 AM CST
- Expired
- Jan 14, 2022, 7:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 14, 12:00 PM CST | HIGH SUST WINDS 43 | 3 Sse Boise City, OK | OKLAHOMA MESONET. SUSTAINED WINDS OF 40 MPH OR GREATER STARTED AROUND 1135 AM AND ENDED AROUND 420 PM. |
| Jan 14, 1:55 PM CST | NON-TSTM WND GST 59 | 12 Ne Eva, OK | OKLAHOMA MESONET STATION. |
| Jan 14, 2:00 PM CST | WILDFIRE | 1 Se Stinnett, TX | THE CARBON CAMP FIRE BEGAN JUST SOUTH OF CARBON CAMP ROAD AND SPREAD SOUTH TOWARDS THE SCOTTS ACRES SUBDIVISION. EVACUATIONS WERE IN PLACE YESTERDAY AFTERNOON FOR THE RESIDENTS OF SCOTTS ACRES SUBDIVISION IN STINNETT, TEXAS. STATE HIGHWAY 136 WAS SHUT DOWN FOR |
| Jan 14, 2:09 PM CST | HIGH SUST WINDS 43 | 11 S Romero, TX | WEST TEXAS MESONET. SUSTAINED WINDS OF 40 MPH OR GREATER STARTED AROUND 1131 AM AND ENDED AROUND 603 PM. |
| Jan 14, 2:31 PM CST | NON-TSTM WND GST 58 | 7 E Borger, TX | WEST TEXAS MESONET. |
| Jan 14, 2:39 PM CST | NON-TSTM WND GST 68 | 3 Sw Dalhart, TX | |
| Jan 14, 2:50 PM CST | NON-TSTM WND GST 61 | 2 Ene Goodwell, OK | MESONET STATION GOOD GOODWELL. |
| Jan 14, 2:58 PM CST | NON-TSTM WND GST 58 | 2 Ese Pampa, TX | MESONET STATION 40 PAMPA 2E. |
| Jan 14, 3:08 PM CST | NON-TSTM WND GST 66 | 6 E Amarillo, TX | ASOS STATION KAMA AMARILLO (ASOS). |
| Jan 14, 3:13 PM CST | NON-TSTM WND GST 58 | 9 Nne Sunray, TX | WEST TEXAS MESONET. |
| Jan 14, 3:35 PM CST | NON-TSTM WND GST 59 | 3 Wsw Dumas, TX | AWOS STATION KDUX DUMAS (AWOS). |
| Jan 14, 3:38 PM CST | NON-TSTM WND GST 63 | 3 N Borger, TX | ASOS STATION KBGD BORGER (ASOS). |
| Jan 14, 3:38 PM CST | NON-TSTM WND GST 66 | 1 Wsw Guymon, OK | ASOS STATION KGUY GUYMON (ASOS). |
| Jan 14, 3:52 PM CST | NON-TSTM WND GST 62 | 6 E Canadian, TX | WEST TEXAS MESONET. |
| Jan 14, 3:56 PM CST | HIGH SUST WINDS 45 | 4 Nnw Lake Tanglewood, TX | WEST TEXAS MESONET AT AMARILLO 7SSE. SUSTAINED WINDS OF 40 MPH OR GREATER STARTED AROUND 320 PM AND ENDED AROUND 612 PM. |
| Jan 14, 4:08 PM CST | NON-TSTM WND GST 59 | 9 Nw Waka, TX | MESONET STATION 119 PALO DURO RESERVOIR 1NW. |
| Jan 14, 4:14 PM CST | NON-TSTM WND GST 60 | 2 Nw Lake Mcclellan, TX | WEST TEXAS MESONET. |
| Jan 14, 4:15 PM CST | NON-TSTM WND GST 63 | 3 Ene Perryton, TX | AWOS STATION KPYX PERRYTON (AWOS). |
| Jan 14, 4:41 PM CST | NON-TSTM WND GST 59 | 2 N Stinnett, TX | MESONET STATION 104 STINNETT 1NNW. |
| Jan 14, 4:42 PM CST | NON-TSTM WND GST 68 | 6 E Amarillo, TX | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 6 E AMARILLO. ASOS STATION KAMA AMARILLO (ASOS). |
| Jan 14, 4:58 PM CST | HIGH SUST WINDS 44 | 4 E Vega, TX | WEST TEXAS MESONET. SUSTAINED WINDS OF 40 MPH OR GREATER STARTED AROUND 304 PM AND ENDED AROUND 601 PM. |
| Jan 14, 5:00 PM CST | HIGH SUST WINDS 40 | 2 Wsw Clarendon, TX | WEST TEXAS MESONET. SUSTAINED WINDS OF 40 MPH OR GREATER STARTED AROUND 500 PM AND ENDED AROUND 635 PM. |
| Jan 14, 5:09 PM CST | HIGH SUST WINDS 48 | 3 Nne Umbarger, TX | WEST TEXAS MESONET AT UMBARGER 3 NNE. SUSTAINED WINDS OF 40 MPH OR GREATER STARTED AROUND 307 PM AND ENDED AROUND 608 PM. |
| Jan 14, 5:15 PM CST | NON-TSTM WND GST 60 | 2 N Spearman, TX | MESONET STATION KE42 MAJOR SAMUEL B CORNELIUS FIELD A. |
| Jan 14, 5:22 PM CST | NON-TSTM WND GST 66 | 10 E Miami, TX | WEST TEXAS MESONET. |
| Jan 14, 5:37 PM CST | NON-TSTM WND GST 60 | 1 Ese Pantex, TX | WEST TEXAS MESONET. |
| Jan 14, 6:10 PM CST | HIGH SUST WINDS 43 | 2 Wnw Hereford, TX | WEST TEXAS MESONET AT HEREFORD 2 NW. SUSTAINED WINDS OF 40 MPH OR GREATER STARTED AROUND 343 PM AND ENDED AROUND 616 PM. |
| Jan 14, 6:16 PM CST | NON-TSTM WND GST 61 | 6 Se Wellington, TX | WEST TEXAS MESONET. |
| Jan 14, 6:37 PM CST | NON-TSTM WND GST 60 | Goodnight, TX | WEST TEXAS MESONET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3903 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
706 WWUS84 KAMA 140954 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 354 AM CST Fri Jan 14 2022 OKZ001>003-TXZ001>020-317-142200- /O.UPG.KAMA.FW.A.0001.220114T1600Z-220115T0100Z/ /O.NEW.KAMA.FW.W.0002.220114T1600Z-220115T0100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 354 AM CST Fri Jan 14 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 10 AM this morning to 7 PM CST this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... Potter...Carson...Gray...Wheeler...Deaf Smith...Randall... Armstrong...Donley...Collingsworth and Palo Duro Canyon. * 20 Foot Winds...North 25 to 40 mph with gusts of 55 to 65 mph. * Relative Humidity...Minimum relative humidity values between 18 and 28 percent are anticipated. * Red Flag Threat Index...4. * Timing...From 10 AM this morning until 7 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
1 follow-up statement
398 WWUS84 KAMA 150055 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 655 PM CST Fri Jan 14 2022 OKZ001>003-TXZ001>020-317-150200- /O.EXP.KAMA.FW.W.0002.000000T0000Z-220115T0100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 655 PM CST Fri Jan 14 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES... Gusty north winds are expected to continue overnight with gusts around 45 to 55 mph possible. However, the relative humidity has risen to around 50 percent across most of the area, thus red flag conditions are no longer occurring. $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 14, 3:42 AM CST, 12 minutes earlier.
Area forecast discussion, Jan 14, 3:42 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
342 AM CST Fri Jan 14 2022
.SHORT TERM...Today through Saturday night.
A cold front will come racing through the Panhandles today. North
winds around 40 miles an hour with gusts to around 60 mph will be
possible across much of the area through tonight. An upper level
jet of 100 to 110 knots will move across the Panhandles this
afternoon which will help to tighten the surface gradient behind the
front. The winds tonight will likely stay up in the 30 to 40 mph
range with higher gusts as we will be under the left entrance region
of the upper jet which will make for downward motion. Also the base
of the positively tilted trough will be moving across. There will
likely be some thick upper level cloud cover for much of the day
today, but believe the pressure gradient and downward motion will
win out at the surface, therefore, the expected strong winds.
On Saturday, north winds will likely stay up in the 25 to 35 mph
range, especially across the southeast Texas Panhandle for much of
the day as a strong upper level low moves southeast across eastern
Oklahoma. Winds will gradually diminish from northwest to southeast
by late in the day.
.Fire Weather...Today and Saturday.
A Red Flag Warning is in effect today for all of the Panhandles.
Strong north winds of 30 to 40 mph with gusts to around 60 mph
will cause RFTI's to be around 4. Lowest relative humidity values
will be generally in the lower to mid 20's. Elevated fire weather
conditions will be possible on Saturday given the strong winds as
well. Afternoon relative humidity values will get down into the
20's.
15
&&
.LONG TERM...Sunday through Thursday.
An upper level ridge of high pressure is forecast to remain in
the vicinity of the western states Sunday through Wednesday,
resulting in a mainly northwest flow aloft pattern with embedded
upper level shortwave trofs passing through the region on
occasion. At the surface, a second, very weak cold front is
forecast to move through the area on Sunday and will generally
serve to just temper the warming trend for Monday and Tuesday.
A third and stronger cold front moves across the region Tuesday
afternoon and early evening, knocking temperatures down somewhat
for Wednesday and Thursday. The 00Z medium range models are in
reasonable agreement and were accepted. NBM pops and temperatures
were in line with the above synoptic pattern and were incorporated
into the grids Sunday through Thursday.
02
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 62 23 40 19 59 / 0 0 0 0 0
Beaver OK 58 18 38 12 58 / 10 5 5 0 0
Boise City OK 56 19 41 18 58 / 5 0 0 0 0
Borger TX 64 25 42 18 61 / 0 0 0 0 0
Boys Ranch TX 64 23 44 16 61 / 0 0 0 0 0
Canyon TX 64 22 41 16 60 / 0 0 0 0 0
Clarendon TX 64 25 40 18 59 / 0 0 0 0 0
Dalhart TX 58 19 41 15 60 / 5 0 0 0 0
Guymon OK 58 19 40 15 59 / 5 0 0 0 0
Hereford TX 64 23 43 17 62 / 5 0 0 0 0
Lipscomb TX 61 19 39 14 58 / 5 5 5 0 0
Pampa TX 61 22 38 18 57 / 0 0 0 0 0
Shamrock TX 65 23 40 15 57 / 0 0 0 0 0
Wellington TX 67 25 43 14 55 / 0 0 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...High Wind Warning from 10 AM this morning to 6 AM CST Saturday
for the following zones: Armstrong...Carson...
Collingsworth...Dallam...Deaf Smith...Donley...Gray...
Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
Moore...Ochiltree...Oldham...Palo Duro Canyon...Potter...
Randall...Roberts...Sherman...Wheeler.
Red Flag Warning from 10 AM this morning to 7 PM CST this
evening for the following zones: Armstrong...Carson...
Collingsworth...Dallam...Deaf Smith...Donley...Gray...
Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
Moore...Ochiltree...Oldham...Palo Duro Canyon...Potter...
Randall...Roberts...Sherman...Wheeler.
OK...High Wind Warning from 10 AM this morning to 6 AM CST Saturday
for the following zones: Beaver...Cimarron...Texas.
Red Flag Warning from 10 AM this morning to 7 PM CST this
evening for the following zones: Beaver...Cimarron...Texas.
&&Hazardous weather outlook, Jan 13, 2:25 PM CST, 13 hours 29 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Amarillo TX 225 PM CST Thu Jan 13 2022 OKZ001>003-TXZ001>020-317-141000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 225 PM CST Thu Jan 13 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Critical fire weather conditions are expected to develop Friday across all of the Oklahoma and Texas Panhandles due to strong north winds and low relative humidity values. A Fire Weather Watch is in effect for all of the area on Friday from 10 AM until 7 PM. In addition, a High Wind Watch is in effect for the north to northwest half of the combined Panhandles from 12 PM until 6 PM Friday as well, for possible wind gust up to 60 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for critical fire weather conditions Friday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:17 AM CST | High Wind Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 36 hr |
Nearby
Red Flag Warnings in Texas, 2022Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.